Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 6, 2021, 9:01 AM CDT for Kenedy County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 9:01 AM CDT (14:01 UTC)
- Expired
- Jul 6, 2021, 9:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WWUS84 KBRO 061401
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
901 AM CDT Tue Jul 6 2021
TXZ251-351-061445-
Coastal Kenedy TX-Inland Kenedy TX-
901 AM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenedy County Sheriffs Office to 6 miles east
of Rudolph. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Rainfall rates may reach 2 inches per hour in this line of storms.
Motorists on Highway 77 should use caution.
Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, Rudolph and Armstrong
Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2727 9742 2703 9746 2703 9740 2702 9746
2698 9740 2697 9739 2699 9745 2689 9738
2690 9739 2700 9756 2681 9737 2682 9739
2677 9748 2674 9742 2674 9747 2661 9744
2660 9743 2661 9780 2725 9785
TIME...MOT...LOC 1400Z 279DEG 12KT 2720 9777 2665 9767
$$
53-SchroederWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:43 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 6, 5:43 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 543 AM CDT Tue Jul 6 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions now at the TAF sites. However, a line of convection with lightning activity is moving up from the south and will need to be watched as it moves over Cameron County in the next hour. Cloud cover will thicken and ceilings will lower to MVFR today with the development of rainy conditions. Cloud to ground lightning may impact the airfields and locally heavy rain will be possible. && .PREV DISCUSSION... /issued 410 AM CDT Tue Jul 6 2021/ SHORT TERM (Now through Wednesday): Unsettled weather will continue through Wednesday with rain being the main threat. Copious moisture documented by unusually high precipitable water values is fueling a rainy period that will extend into the long term. A broad mid level low is also over the area and will continue through Wednesday. Remnants of an upstream MCS are moving through the Upper Valley this morning, yielding generous amounts or rain. An easy one to two inches or more are being realized with individual storms. The movement of showers and a few thunderstorms continues to the southeast, however, so for now nuisance flooding is the main event. Short range models develop additional rainfall today across the area today , but amounts show variation from model to model. Heavier amounts of a few inches do show up in spots, but not all areas will see that type of rain. Still, a flash flood watch may be needed later today as subsequent rounds of precipitation develop and the event extends longer and longer, and targeted flash flood warnings may be needed for localized heavy rainfall. Along with a general thunderstorm outlook from SPC, WPC has painted the CWA with a slight risk of excessive rainfall. Minor flooding of low lying and poorly draining areas of deep South Texas and the RGV will be likely near any showers or thunderstorms today. As mentioned, flash flooding will be possible, especially where heavier showers or thunderstorms park or train. More rain is forecast for Wednesday with most of the CWA again in a slight risk of excessive rainfall. LONG TERM (Wednesday Night through Monday): The combination of deep tropical moisture and a 500 mb trough axis extending from northeast Mexico into south Texas will support unsettled weather through much of the period. At the surface, broad high pressure across the eastern Gulf of Mexico will maintain a very moist southeast flow across deep south Texas. Precipitable water values ranging between 2 and 2.5 inches and weak impulses passing overhead will result in scattered to numerous showers and thunderstorms Wednesday night through Saturday. Locally heavy rainfall will be likely Wednesday night through Friday. WPC has placed the entire CWA in a slight risk for excessive rainfall Wednesday night into early Friday morning. Periods of high efficiency rainfall from thunderstorms across saturated grounds have the potential for both nuisance and flash flooding across the region through Friday. Drier conditions are anticipated to occur late in the weekend into early next week as mid level ridging builds into the region from the east. Daytime high temperatures will be held down in the 80s Thursday and Friday due to the abundant cloud cover and robust rain chances. Near normal high temperatures return for the weekend as rain chances decrease. Overnight low temperatures each night will tend to remain near normal in the 70s. MARINE: Now through Wednesday...Moderate southeast winds will prevail through the forecast. Moderate seas will continue through midweek. Showers and thunderstorms will support brief heavy downpours, cloud to water lightning, and locally higher winds and seas. Wednesday Night through Saturday: Moderate winds and seas are expected through much of the period. However, slightly adverse marine conditions may develop late in the week, especially for the Gulf of Mexico waters, due to an enhanced pressure gradient over the western Gulf of Mexico. Small Craft Exercise Caution and low-end Small Craft Advisory are likely to be needed due to a combination of winds and seas. Showers and thunderstorms will be possible through the week. Cloud to water lightning, gusty winds, rough seas, and reduced visibility will be possible in and near convection. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 90 75 85 77 / 80 70 70 80 BROWNSVILLE 90 76 85 77 / 70 70 70 80 HARLINGEN 90 74 84 75 / 80 70 70 70 MCALLEN 89 75 83 76 / 80 70 80 70 RIO GRANDE CITY 88 74 83 74 / 80 80 80 70 SOUTH PADRE ISLAND 86 78 83 79 / 70 70 70 80 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 54-BHM/63-KC
Hazardous weather outlook, Jul 6, 4:15 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 415 AM CDT Tue Jul 6 2021 TXZ248>257-351-353-070915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 415 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Locally heavy rainfall will be possible today. Nuisance flooding will be likely and isolated flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rainfall will be possible Wednesday through Friday. Elevated rip current risk will be possible Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-070915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 415 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions due to increased swell will be possible on the Gulf Thursday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 6, 9:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
901 AM CDT Tue Jul 6 2021
TXZ251-351-061445-
Coastal Kenedy TX-Inland Kenedy TX-
901 AM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenedy County Sheriffs Office to 6 miles east
of Rudolph. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Rainfall rates may reach 2 inches per hour in this line of storms.
Motorists on Highway 77 should use caution.
Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, Rudolph and Armstrong
Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2727 9742 2703 9746 2703 9740 2702 9746
2698 9740 2697 9739 2699 9745 2689 9738
2690 9739 2700 9756 2681 9737 2682 9739
2677 9748 2674 9742 2674 9747 2661 9744
2660 9743 2661 9780 2725 9785
TIME...MOT...LOC 1400Z 279DEG 12KT 2720 9777 2665 9767
53-SchroederThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:29 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 2 hr |
| Jul 6, 8:09 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 days |
| Jul 6, 8:29 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jul 6, 10:04 AM CDT | Special Marine Warning | BRO | 26 min | |
| Jul 6, 10:38 AM CDT | Special Weather Statement | BRO | Willacy | 52 min |
| Jul 6, 10:59 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| Jul 6, 11:30 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 5 hr |
| Jul 6, 12:02 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 5 hr |
| Jul 6, 12:24 PM CDT | Special Weather Statement | BRO | Cameron | 66 min |
| Jul 6, 12:50 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 115 min |
| Jul 6, 1:13 PM CDT | Special Weather Statement | BRO | Cameron, Willacy | 62 min |
| Jul 6, 1:18 PM CDT | Special Marine Warning | BRO | 57 min | |
| Jul 6, 4:37 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 7 hr |
| Jul 6, 5:06 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| Jul 6, 5:31 PM CDT | Special Marine Warning | BRO | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.